Singularities of hyperdeterminants
Annales de l'Institut Fourier, Volume 46 (1996) no. 3, p. 591-644
We study the singular locus of the variety of degenerate hypermatrices of an arbitrary format. Our main result is a classification of irreducible components of the singular locus. Equivalently, we classify irreducible components of the singular locus for the projectively dual variety of a product of several projective spaces taken in the Segre embedding.
Nous étudions les singularités de la variété des hypermatrices dégénérées de taille arbitraire. Notre résultat principal est la classification des composantes irréductibles du lieu singulier. De manière équivalente, nous classifions les composantes irréductibles du lieu singulier de la variété projective duale du plongement de Segre du produit de plusieurs espaces projectifs.
@article{AIF_1996__46_3_591_0,
     author = {Weyman, Jerzy and Zelevinsky, Andrei},
     title = {Singularities of hyperdeterminants},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {46},
     number = {3},
     year = {1996},
     pages = {591-644},
     doi = {10.5802/aif.1526},
     zbl = {0853.14001},
     mrnumber = {97m:14050},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1996__46_3_591_0}
}
Weyman, Jerzy; Zelevinsky, Andrei. Singularities of hyperdeterminants. Annales de l'Institut Fourier, Volume 46 (1996) no. 3, pp. 591-644. doi : 10.5802/aif.1526. http://www.numdam.org/item/AIF_1996__46_3_591_0/

[1] A. Cayley, On the theory of elimination, Cambridge and Dublin Math. Journal, 3 (1848), 116-120; reprinted in : Collected Papers, Vol. 1, N° 59, 370-374, Cambridge University Press, 1889.

[2] A. Dimca, Milnor numbers and multiplicities of dual varieties, Rev. Roumaine Math. Pures Appl., 31 (1986), 535-538. | MR 87k:14002 | Zbl 0606.14002

[3] W. Fulton, J. Harris, Representation Theory, Graduate Texts in Mathematics, N° 129, Springer-Verlag, 1991. | MR 93a:20069 | Zbl 0744.22001

[4] I.M. Gelfand, M.M. Kapranov, A.V. Zelevinsky, Hyperdeterminants, Adv. in Math., 96 (1992), 226-263. | MR 94g:14023 | Zbl 0774.15002

[5] I.M. Gelfand, M.M. Kapranov, A.V. Zelevinsky, Discriminants, Resultants and Multidimensional Determinants, Birkhäuser, Boston, 1994. | Zbl 0827.14036

[6] M.M. Kapranov, B. Sturmfels, A.V. Zelevinsky, Chow polytopes and general resultants, Duke Math. J., 67, N° 1 (1992), 189-218. | MR 93e:14062 | Zbl 0780.14027

[7] N. Katz, Pinceaux de Lefschetz; Théorème d'existence, in : SGA 7, Lecture Notes in Math., vol. 340, 212-253. | Zbl 0284.14006

[8] S. Kleiman, Enumerative theory of singularities, in : Real and complex singularities (Proc. Ninth Nordic Summer School / NAVF Sympos. Math., Oslo, 1976), 297-396. | MR 58 #27960 | Zbl 0385.14018

[9] I. Macdonald, Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979. | MR 84g:05003 | Zbl 0487.20007

[10] A. Parusiński, Multiplicity of the dual variety, Bull. London Math. Soc., 23 (1991), 429-436. | MR 93a:14006 | Zbl 0714.14027

[11] L. Schläfli, Über die Resultante eines Systems mehrerer algebraischer Gleichungen, Denkschr. der Kaiserl. Akad. Wiss., Math-Naturwiss. Klasse, 4 (1852), reprinted in : Gessamelte Abhandlungen, vol.2, N° 9, p. 9-112, Birkhäuser-Verlag, Basel, 1953.

[12] J. Weyman, Calculating discriminants by higher direct images, Trans. AMS, 343, N° 1 (1994), 367-389. | MR 94g:14026 | Zbl 0823.14040

[13] J. Weyman, A.V. Zelevinsky, Multiplicative properties of projectively dual varieties, Manuscripta Math., 82 (1994), 139-148. | MR 94m:14070 | Zbl 0839.14039